AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Dynamical Systems and Statistical Mechanics
Edited by: Ya. G. Sinaĭ

Advances in Soviet Mathematics
1991; 254 pp; hardcover
Volume: 3
ISBN-10: 0-8218-4102-5
ISBN-13: 978-0-8218-4102-0
List Price: US$170
Member Price: US$136
Order Code: ADVSOV/3
[Add Item]

Request Permissions

Dynamical systems and statistical mechanics have been developing in close interaction during the past decade, and the papers in this book attest to the productiveness of this interaction.

The first paper in the collection contains a new result in the theory of quantum chaos, a burgeoning line of inquiry that combines mathematics and physics and is likely in time to produce many new connections and applications. Another paper, related to the renormalization group method for the study of maps of the circle with singularities due to a jump in the derivative, demonstrates that the fixed point of the renormgroup can be sufficiently described in this case. In certain situations, the renormgroup methods work better than the traditional KAM method.

Other topics covered include thermodynamic formalism for certain infinite-dimensional dynamical systems, numerical simulation of dynamical systems with hyperbolic behavior, periodic points of holomorphic maps, the theory of random media, statistical properties of the leading eigenvalue in matrix ensembles of large dimension, spectral properties of the one-dimensional Schrödinger operator. This volume will appeal to many readers, as it covers a broad range of topics and presents a view of the some of the frontier research in the Soviet Union today.

Table of Contents

  • M. L. Blank -- Phase space discretization in chaotic dynamical systems
  • V. L. Girko -- \(G\)-consistent estimates of eigenvalues and eigenvectors of matrices
  • K. M. Khanin and E. B. Vul -- Circle homeomorphisms with weak discontinuities
  • D. V. Kosygin -- Multidimensional KAM theory from the renormalization group viewpoint
  • G. M. Levin -- Symmetries on a Julia set
  • M. D. Missarov -- Renormalization group and renormalization theory in p-adic and adelic scalar models
  • Ya. B. Pesin and Ya. G. Sinaĭ -- Space-time chaos in chains of weakly interacting hyperbolic mappings
  • Ya. G. Sinaĭ -- Poisson distribution in a geometric problem
  • S. Ya. Zhitomirskaya -- Singular spectral properties of a one-dimensional Schrödinger operator with almost periodic potential
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia